Hail, Leon
- When
- June 6, 6:00 PM EST to 6:15 PM EST
- Where
- Leon County, Tallahassee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.450, -84.283
Penny size hail covered the ground.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 12:10 PM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 110 PM EDT MON JUN 6 2005 .SYNOPSIS...WATER VAPOR LOOP SHOWS AN MESOSCALE CONVECTIVE VORT (MCV) MOVING SLOWLY ENE ACROSS MS. DOWNSTREAM OF THIS FEATURE IS A SHORT WAVE RIDGE ALONG THE E COAST. A WEAK LOW PRESSURE TROUGH EXTENDS FROM NRN GA INTO SW AL. SCATTERED DEEP CONVECTION IS DEVELOPING INVOF OF THESE FEATURES WITHIN A WEAKLY-CAPPED UNSTABLE AIRMASS. TEMPS IN THE 80S COMBINED WITH DEW POINTS IN THE 70S MAKES IT FEEL 10 DEGREES WARMER. OTHERWISE, SKIES ARE PARTLY TO MOSTLY SUNNY WITH LIGHT AND VARIABLE WINDS. OVER THE COASTAL WATERS, LIGHT AND VARIABLE WINDS PREVAIL, EXCEPT NEAR THE IMMEDIATE COAST WHERE THEY ARE SWLY. SWELLS CONTINUE TO BE A PROBLEM FOR THE PANHANDLE BEACHES TODAY, WITH A MODERATE RISK FOR RIP CURRENTS. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. BOTH THE 12Z GFS AND NAM (ETA) ARE QUITE SIMILAR WITH THEIR INITIALIZATION OF THE MCV OVER MS. BOTH MODELS WEAKEN THIS FEATURE AND LIFT IT NEWD DURING THE NEXT 24 HOURS. MEANWHILE, THE MEAN MID/UPPER RIDGE WILL DOMINATE THE ERN 1/2 OF CONUS. THE SURFACE RIDGE AXIS WILL EXTEND FROM THE NW ATLANTIC SWWD ACROSS THE FL PENINSULA AND NRN GULF OF MEXICO FOR THE NEXT SEVERAL DAYS. THE LOOSE PRESSURE GRADIENT WILL CREATE A LIGHT WIND REGIME. THE MEAN 1000-700 MB LAYER WIND TUESDAY WILL BE NWLY 5-10 KTS, OR REGIME 8. WEDNESDAY WILL BE A TRANSITION DAY WITH FLOW BECOMING W-SW 10-15 KTS (REGIMES 4/5). ON THURSDAY, THE RIDGE AXIS LIFTS TO NEAR THE FL/GA BORDER, WITH A SE-S FLOW 6-10 KTS (REGIME 6). AIRMASS WILL CONTINUE TO BE QUITE MOIST (PWATS BETWEEN 1.7 AND 2.0) AND UNSTABLE (UNMODIFIED CAPES BETWEEN 2500-3500 J/KG) DURING THE PERIOD. THESE VALUES ARE NEAR TO SLIGHTLY ABOVE LOCAL SEA BREEZE CLIMATOLOGY, WHICH FAVORS 50-60 PERCENT POPS EACH DAY (BASICALLY A BLEND OF THE MET/MAV NUMBERS). THE RISK FOR SEVERE WILL BE LOW DUE TO A LACK OF DYNAMICS AND SHEAR, BUT ISOLATED STRONG TO PULSE-TYPE SEVERE TSTMS WILL BE POSSIBLE. ALSO, LOCALLY HEAVY RAINFALL WILL BE A THREAT DUE TO WEAK STEERING CURRENTS. GUIDANCE TEMPS ARE CLOSE AND WILL BLEND. && .LONG TERM...FRIDAY THROUGH MONDAY. LATEST GFS CONTINUES TO SPIN UP A LOW PRESSURE SYSTEM INVOF THE YUCATAN PENINSULA FRIDAY, AND TRACK IT NWD INTO THE CENTRAL GULF OF MEXICO THIS WEEKEND. ANY SEMBLANCE OF THIS FEATURE IS GONE MONDAY. THE MAIN DOMINANT FEATURE WILL BE THE EXTENSION OF THE BERMUDA RIDGE WWD INTO THE SERN STATES. THIS PATTERN WILL PROMOTE A LIGHT TO MODERATE E-SE LOW-LEVEL WIND REGIME, WITH SEA BREEZE CLIMATOLOGY FAVORING MID TO HIGH SCATTERED POPS OVER FL PANHANDLE AND SE AL. BEST CHANCES WILL BE FRIDAY, MAINLY OVER NW 1/2 OF CWFA WHERE DEEP LAYER MOISTURE WILL BE SITUATED. DRIER AIR IN THE 1000-500 MB COLUMN ADVECTS INTO THE AREA FROM THE ATLANTIC THIS WEEKEND. AS A RESULT, POPS WILL BE LOWER THAN CLIMATOLOGY, GENERALLY IN THE 20-30 PERCENT RANGE. TEMPS WILL AVERAGE SLIGHTLY ABOVE SEASONAL NORMALS DURING THE PERIOD. && .MARINE...WITH WEAK PRESSURE PATTERN PERSISTING THROUGH TUESDAY NIGHT, EXPECT LIGHT AND VARIABLE WINDS IN THE MORNING, BECOMING W-NW IN THE AFTN AS THE SURFACE HIGH LIES S OF THE WATERS. AS THE HIGH MOVES E LATER IN THE WEEK, LIGHT ONSHORE WINDS WILL RESUME. WINDS WILL BECOME ELY AND INCREASE IN RESPONSE TO AFOREMENTIONED GULF LOW BY THE WEEKEND. && .FIRE WEATHER...MINIMUM RH VALUES WILL REMAIN WELL ABOVE CRITERIA THIS WEEK. && .AVIATION...THE COMBINATION OF THE SEA BREEZE AND UPPER LEVEL DISTURBANCE TO THE WEST WILL RESULT IN SCATTERED SHOWERS AND TSTMS THIS AFTN AND EVENING. GIVEN THE LIGHT STEERING FLOW, LOCAL IFR CIGS AND VSBYS WILL BE POSSIBLE WITH TSTMS. IFR CONDITIONS END FROM SOUTH TO NORTH BY MID EVENING, HOWEVER PATCHY DENSE FOG AND LOW IFR/LIFR CIGS EXPECTED INLAND DURING THE PREDAWN HOURS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 90 70 91/ 20 60 30 50 PANAMA CITY 74 87 74 87/ 30 60 20 50 DOTHAN 72 88 72 89/ 30 60 30 60 ALBANY 72 90 70 90/ 30 60 30 60 VALDOSTA 70 91 70 90/ 30 60 30 60 CROSS CITY 70 91 71 90/ 20 50 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...JAMSKI AVIATION/FIRE WX...BLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT MON JUN 6 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-070949- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 549 AM EDT MON JUN 6 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PATCHES OF FOG THIS MORNING COULD RESULT IN RAPID CHANGES OF VISIBILITY FOR MOTORISTS. FOG SHOULD QUICKLY DISSIPATE AFTER SUNRISE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP LATER TODAY. HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. WHILE ISOLATED STRONG STORMS WILL BE POSSIBLE...THE OVERALL THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... SPOTTERS ARE ASKED TO SELF-ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED FOR THEIR AREAS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 PM EDT MON JUN 6 2005 FLZ029-062226- LAFAYETTE FL- INCLUDING THE CITIES OF...MAYO 557 PM EDT MON JUN 6 2005 AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN LAFAYETTE COUNTY WEST OF HATCH BEND...MOVING NORTHWEST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
The Tallahassee radar (KTLH), 7 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail covered the ground.
Numerous reports of downed trees on power lines. Approximately 7,000 customers lost power for four hours. Power outages rendered the automated phone system for restoration requests useless for two hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454865, 5454866.